|Itchy, Flaky skin on face
Feb 13, 2013
I have been on Reyataz, Norvir, Selzentry, Epzicom,and Dapsone for about 18 months now... I developed Dry,itchy, Flaky skin on my face; brought it to my Dr's attention.. He told me that it is the same thing as Dandruff;; and told me to put T-Gel shampoo on it befor I get in tha shower, and let it stand for a few minutes, befor washing off... I have done this, religeously.. But the problem persist... I have never had dandruff that could not be cleared up... is this related to my meds??? Is there a treatment to clear this up permantly??? I know and understand that there are many side effects with hiv meds;; and that they (the Drs and researchers) are still toying with and developing them.. But i feel like my symptoms are being shrugged off; not wanting to address them, or sumthang... I just want this to go away;; it is embarrassing....
| Response from Dr. Henry
Seborrhea and other skin conditions can be severe and difficult to treat in some HIV+ patients. When I am trying to help patients with challenging skin problems I often refer to a dermatologist in order to make sure the correct diagnosis has been made and then to recommend preferred therapy options. For standard facial seborrhea I often use ketoconazole shampoo as both a soap and shampoo. Sometimes topical antifungal agents, oral antifungal drugs, topical low strength steroids, or other treatments can be helpful depending on the correct diagnosis and the patient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.